Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 18, NWS Lake Charles, LA

April 26, 2006Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2006, 1:06 AM CDT for Beauregard Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 1:06 AM CDT (06:06 UTC)
Expired
Apr 26, 2006, 1:45 AM CDT
In force
39 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 9:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2353 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:55 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 25, 9:55 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT TUE APR 25 2006

.UPDATE...
MADE CHANGES TO GRIDS...ZONES AND CWF TO REFLECT SEVERE
THUNDERSTORM WATCH ISSUED BY SPC THROUGH 4 AM.

&&

.PREV DISCUSSION... (ISSUED 854 PM CDT TUE APR 25 2006)

UPDATE...
RADARS CURRENTLY SHOWING A BAND OF THUNDERSTORMS FROM MAINLY LAKE
CHARLES TO THE VERMILION BAY ASSOCIATED WITH AN OUTFLOW BOUNDARY
FROM EARLIER STORMS THAT PRODUCED A REPORT OF NICKEL SIZE HAIL
ALONG WITH NEARLY 2 1/2 INCHES OF RAIN IN KLFT. ALSO...SCATTERED
SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN EAST TEXAS AHEAD OF A
SOUTHEASTWARD ADVANCING COLD FRONT.

THE 26/00Z UPPER AIR SOUNDING FROM KLCH SHOWED A BASICLY UNCAPPED
AND A VERY MOIST AND UNSTABLE AIRMASS WITH PWAT AROUND 1.75 INCHES
AND CAPE JUST UNDER 3K J/KG.

WILL KEEP POPS IN THE LIKELY CATEGORY FOR TONIGHT AS MORE SHOWERS
AND THUNDERSTORMS DEVELOP...IN RESPONSE TO A COLD FRONT FROM EAST
TEXAS...AND A SHORT WAVE OVER SOUTH TEXAS...MOVING ACROSS THE AREA
DURING THE OVERNIGHT. WITH HIGH MOISTURE CONTENT COULD STILL SEE
SOME BRIEF HEAVY RAINFALL WITH THE STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  66  77  56  82 /  60  40  20  10
KBPT  65  80  58  81 /  60  30  20  10
KAEX  64  73  51  78 /  60  50  10  10
KLFT  68  76  57  79 /  60  50  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...JEFFERSON DAVIS...RAPIDES...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...AND COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM.

&&

RUA
Hazardous weather outlook, Apr 25, 6:00 AM CDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT TUE APR 25 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-261100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN LOUISIANA...SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS
OUT 60 NAUTICAL MILES.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT APPROACHING THE AREA WILL COMBINE WITH INCREASED
MOISTURE AND PASSING DISTURBANCES TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS BEGINNING THIS AFTERNOON. A STORM OR TWO COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS AS THE FRONT CROSSES THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

LGE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:14 AM CDTSevere Thunderstorm WarningLCHHardin61 min
Apr 26, 3:52 AM CDTSevere Thunderstorm WarningLCHNewton23 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.